Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 66, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 20, 2017, 3:13 AM EDT. It took effect at Jun 20, 2017, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2017, 3:13 AM EDT (07:13 UTC)
- In effect from
- Jun 20, 2017, 2:00 PM EDT
- Expired
- Jun 20, 2017, 7:44 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
035 WHUS71 KOKX 200713 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 313 AM EDT TUE JUN 20 2017 ...ROUGH CONDITIONS CONTINUE ON THE AREA WATERS INTO TONIGHT... ANZ330-335-338-340-345-202100- /O.CAN.KOKX.SC.Y.0064.000000T0000Z-170620T1000Z/ /O.NEW.KOKX.SC.Y.0066.170620T1800Z-170621T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 313 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-202100- /O.EXT.KOKX.SC.Y.0065.000000T0000Z-170621T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 313 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. NEARSHORE GUSTS TO 25 KT THIS AFTERNOON. SEAS 4 TO 5 FEET...MAINLY IN SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-202100- /O.EXT.KOKX.SC.Y.0064.000000T0000Z-170621T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 313 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. NEARSHORE GUSTS TO 25 KT THIS AFTERNOON. SEAS 5 TO 6 FEET...MAINLY IN SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
587 WHUS71 KOKX 201329 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 929 AM EDT TUE JUN 20 2017 ...ROUGH CONDITIONS CONTINUE ON THE AREA WATERS INTO TONIGHT... ANZ355-202200- /O.CON.KOKX.SC.Y.0065.000000T0000Z-170621T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 929 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. NEARSHORE GUSTS TO 25 KT THIS AFTERNOON. SEAS 4 TO 5 FEET...MAINLY IN SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-202200- /O.CON.KOKX.SC.Y.0064.000000T0000Z-170621T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 929 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. NEARSHORE GUSTS TO 25 KT THIS AFTERNOON. SEAS 5 TO 6 FEET...MAINLY IN SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-202200- /O.CON.KOKX.SC.Y.0066.170620T1800Z-170621T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 929 AM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
320 WHUS71 KOKX 201924 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT TUE JUN 20 2017 ...ROUGH CONDITIONS CONTINUE ON THE AREA WATERS TONIGHT... ANZ350-353-210400- /O.EXT.KOKX.SC.Y.0064.000000T0000Z-170621T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH NEARSHORE GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET...MAINLY IN A SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-210400- /O.CON.KOKX.SC.Y.0065.000000T0000Z-170621T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH NEARSHORE GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET...MAINLY IN A SOUTHERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-210000- /O.CON.KOKX.SC.Y.0066.000000T0000Z-170621T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 324 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
756 WHUS71 KOKX 202344 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 744 PM EDT TUE JUN 20 2017 ...ROUGH OCEAN SEAS TONIGHT... ANZ350-353-211000- /O.CAN.KOKX.SC.Y.0064.000000T0000Z-170621T1000Z/ /O.NEW.KOKX.SW.Y.0014.170620T2344Z-170621T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 744 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-210045- /O.CAN.KOKX.SC.Y.0066.000000T0000Z-170621T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 744 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 25 KNOTS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ355-210045- /O.CAN.KOKX.SC.Y.0065.000000T0000Z-170621T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 744 PM EDT TUE JUN 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS AND SEAS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY LEVELS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:30 AM EDT, 43 minutes earlier.
Area forecast discussion, Jun 20, 2:30 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
230 AM EDT Tue Jun 20 2017
.SYNOPSIS...
A cold front will move across overnight, followed by a trough
of low pressure moving across Tuesday through Tuesday night.
Another cold front will pass through Wednesday afternoon and
evening, followed by a return to high pressure on Thursday. A
series of frontal systems will then move across, the first
Friday into Friday night, and then another Sunday night into
Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Scattered showers are still possible with an upper trough yet
to swing thru.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Eastern areas could experience a few lingering showers early
Tuesday morning as a shortwave and attendant surface front exit
to the east. Although a short wave passing through by
afternoon will intensify a developing thermal trough, relatively
drier conditions should limit any precipitation chances. Mostly
sunny conditions should prevail, with deeper mixing allowing
gusty winds to develop. Temperatures will be close to or around
5 degrees above climatological normals. Dry conditions continue
into the night, with a humid air mass keeping low temperatures
well above normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An active northern branch of the polar jet will remain across
the northern tier of the country with the mean upper trough
residing from the Northern Plains into the Northeast. This will
allow for several frontal systems to impact the area during the
time, the first Friday into Friday night, and then another late
Sunday into Monday. In between, weak high pressure is forecast
for Saturday and Sunday.
The 19/12Z GFS was an outlier from the ECMWF/GGEM, with a much
slower progression of the frontal system Friday into Saturday,
with the cold frontal passage almost 24 hours later on Sunday
morning. This appears to be due to phasing with a short wave
trough over western Canada and the Norther Plains, which keeps
heights higher across the east, versus the GGEM/ECMWF which
have less interaction and allow the upper vortex over eastern
Canada to descend SE into the Great Lakes and Northeast. This
results in a cold frontal passage Saturday morning with dry
weather for the much of the weekend. While preference is toward
this more progressive solution, will still leave a low chance of
showers in the forecast on Saturday to account for some
uncertainty in the forecast. The best chance for convection at
will be Friday night and again Sunday night into Monday morning
in association with cold frontal passages.
Temperatures through much of the period will be near or just
above seasonable levels.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A cold front will slowly move through late tonight into early
this morning. IFR cigs with sct showers to start should
improve to MVFR after daybreak, then quickly become VFR after
12Z-13Z except at KGON, which should hold onto MVFR cigs most of
the morning.
Later AMD's should serve mainly to fine-tune timing of flight
cat improvements and wind shifts/increases.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.Late tonight...VFR.
.Wednesday-Thursday...VFR. Slight chance of tstm at/near KSWF
Wed afternoon, with local MVFR.
.Friday-Saturday...Chance of showers/tstms with MVFR or lower
conds.
&&
.MARINE...
SCA on all waters tngt. By Tuesday morning, though winds should
subside to 15 kt or less, but it appears seas, at least in the
outer portion of the coastal ocean zones, should remain around 5
ft in continued southerly flow.
Seas on the eastern ocean waters will likely remain above 5 ft
due to residual southerly swells into Wednesday morning.
Otherwise, expecting sub-SCA conditions across the waters until
Friday afternoon/evening ahead of a frontal system when seas on
the ocean could reach 5 ft. Weak high pressure then builds in
for the weekend and should allow for sub-SCA conditions. There is
some uncertainty with timing of a cold frontal passage Friday night.
Should this be delayed, higher seas could linger into Saturday.
&&
.HYDROLOGY...
Around an inch of rain is possible across ern CT and LI tngt.
No hydrologic impacts are anticipated Tuesday-Sunday.
&&
.EQUIPMENT...
* KOKX Weather Radar is scheduled for maintenance starting on
Friday June 23rd for a period of 3 days.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
ANZ330-335-338-340-345.
Small Craft Advisory until 6 PM EDT this evening for ANZ350-
353-355.
&&
SYNOPSIS...JMC/MD/DW
NEAR TERM...JMC
SHORT TERM...MD
LONG TERM...DW
AVIATION...Goodman
MARINE...MD/DW
HYDROLOGY...JMC/MD/DW
EQUIPMENT...Hazardous weather outlook, Jun 19, 9:10 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service New York NY 910 PM EDT Mon Jun 19 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210115- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 910 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-210115- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 910 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. JMC
In the hours before
Local storm report, Jun 19, 10:00 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1000 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL HAVERSTRAW 41.19N 73.95W
06/19/2017 M1.00 INCH ROCKLAND NY FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED.
1233 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SAMSONDALE AVENUE.
1236 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SOUTH CENTRAL HIGHWAY.
1238 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON INTERSECTION OF ROUTE 9W AND GURNEE
AVENUE.
0242 PM LIGHTNING MIDDLETOWN 41.45N 74.42W
06/19/2017 ORANGE NY EMERGENCY MNGR
LIGHTNING STRUCK HOME ON BONNIE BRAE DRIVE
0306 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
06/19/2017 ORANGE NY LAW ENFORCEMENT
WIRES DOWN AT RIVER ROAD AND WILLOW LANE
0318 PM TSTM WND DMG PUTNAM VALLEY 41.34N 73.87W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
TREES ON WIRES AT 459 OSCAWANA ROAD
0324 PM TSTM WND DMG PATTERSON 41.51N 73.61W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ON WIRES ON ROUTE 311 IN PATTERSON
0355 PM FLASH FLOOD MIDDLETOWN 41.45N 74.42W
06/19/2017 ORANGE NY PUBLIC
WICKHAM AVE AND WISNER AVE INTERSECTION CLOSED DUE TO
FLOODING.
0436 PM TSTM WND DMG DREWVILLE HEIGHTS 41.39N 73.63W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
MANY TREES AND WIRES DOWN ON DREWVILLE ROAD
0448 PM TSTM WND DMG MIDTOWN MANHATTAN 40.77N 73.97W
06/19/2017 NEW YORK NY EMERGENCY MNGR
TREE BRANCH BLOCKING TWO LANES GOING WESTBOUND AT 360
WEST 34TH STREET
0456 PM TSTM WND DMG HIGH BRIDGE 40.84N 73.93W
06/19/2017 BRONX NY EMERGENCY MNGR
TREE SPLIT IN HALF AND BLOCKING STREET AT W167 STREET
AND WOODYCREST AVENEU
0500 PM TSTM WND DMG MANHATTAN 40.78N 73.97W
06/19/2017 NEW YORK NY EMERGENCY MNGR
TREE FELL ON A CAR AT W 78TH STREET BETWEEN AMSTERDAM
AND COLUMBUS
0510 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
06/19/2017 WESTCHESTER NY SOCIAL MEDIA
BRONX RIVER PARKWAY SOUTHBOUND CLOSED DUE TO FLOODING
BETWEEN WESTCHESTER COUNTY CENTER AND CHATTERTON AVENUE
0517 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
06/19/2017 M43 MPH ANZ335 NY WXFLOW
37 KNOT THUNDERSTORM WIND GUST
0524 PM TSTM WND DMG HAVERSTRAW 41.19N 73.95W
06/19/2017 ROCKLAND NY SOCIAL MEDIA
DOWNED TREE ON THE PALISADES PARKWAY NORTHBOUND BETWEEN
EXITS 13 AND 14
0530 PM TSTM WND DMG RUTHERFORD 40.82N 74.11W
06/19/2017 BERGEN NJ TRAINED SPOTTER
TREE LIMB FELL ON A CAR ON FERONIA WAY
0536 PM TSTM WND DMG SOUTHBURY 41.49N 73.22W
06/19/2017 NEW HAVEN CT LAW ENFORCEMENT
BRANCH DOWN ON STONE GATE DRIVE COVERING THREE QUARTERS
OF THE ROAD
0537 PM TSTM WND DMG WILTON 41.18N 73.42W
06/19/2017 FAIRFIELD CT LAW ENFORCEMENT
DOWNED TREE WHICH BROUGH DOWN UTILITY LINES AT 808
RIDGEFIELD ROAD BETWEEN RUSCOE ROAD AND BALD HILL ROAD
0557 PM LIGHTNING MINEOLA 40.75N 73.64W
06/19/2017 NASSAU NY TRAINED SPOTTER
LIGHTNING STRIKE SPLITS TWO TREES AT 356 MINEOLA BLVD.
0618 PM TSTM WND DMG NORTH HAVEN 41.38N 72.86W
06/19/2017 NEW HAVEN CT LAW ENFORCEMENT
DOWNED TREE AT MONTOWESE AVENUE AND FITCH STREET
&&
JELocal storm report, Jun 19, 10:19 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1019 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM FLASH FLOOD PARK SLOPE 40.67N 73.99W
06/19/2017 KINGS NY SOCIAL MEDIA
FLASH FLOOD IN GOWANUS SECTION OF BROOKLYN
&&
JELocal storm report, Jun 19, 10:22 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG MARINE PARK 40.61N 73.93W
06/19/2017 KINGS NY SOCIAL MEDIA
TREE FELL ONTO HOME
&&
JELocal storm report, Jun 19, 10:24 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1024 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG FOREST HILLS 40.72N 73.85W
06/19/2017 QUEENS NY BROADCAST MEDIA
TREE FELL ON THE ROAD IN FOREST HILLS
&&
JELocal storm report, Jun 19, 10:28 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL HAVERSTRAW 41.19N 73.95W
06/19/2017 M1.00 INCH ROCKLAND NY FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED.
1233 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SAMSONDALE AVENUE.
1236 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON SOUTH CENTRAL HIGHWAY.
1238 PM TSTM WND DMG WEST HAVERSTRAW 41.21N 73.99W
06/19/2017 ROCKLAND NY LAW ENFORCEMENT
TREE DOWN ON INTERSECTION OF ROUTE 9W AND GURNEE
AVENUE.
0242 PM LIGHTNING MIDDLETOWN 41.45N 74.42W
06/19/2017 ORANGE NY EMERGENCY MNGR
LIGHTNING STRUCK HOME ON BONNIE BRAE DRIVE
0306 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
06/19/2017 ORANGE NY LAW ENFORCEMENT
WIRES DOWN AT RIVER ROAD AND WILLOW LANE
0318 PM TSTM WND DMG PUTNAM VALLEY 41.34N 73.87W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
TREES ON WIRES AT 459 OSCAWANA ROAD
0324 PM TSTM WND DMG PATTERSON 41.51N 73.61W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ON WIRES ON ROUTE 311 IN PATTERSON
0355 PM FLASH FLOOD MIDDLETOWN 41.45N 74.42W
06/19/2017 ORANGE NY PUBLIC
WICKHAM AVE AND WISNER AVE INTERSECTION CLOSED DUE TO
FLOODING.
0436 PM TSTM WND DMG DREWVILLE HEIGHTS 41.39N 73.63W
06/19/2017 PUTNAM NY LAW ENFORCEMENT
MANY TREES AND WIRES DOWN ON DREWVILLE ROAD
0448 PM TSTM WND DMG MIDTOWN MANHATTAN 40.77N 73.97W
06/19/2017 NEW YORK NY EMERGENCY MNGR
TREE BRANCH BLOCKING TWO LANES GOING WESTBOUND AT 360
WEST 34TH STREET
0456 PM TSTM WND DMG HIGH BRIDGE 40.84N 73.93W
06/19/2017 BRONX NY EMERGENCY MNGR
TREE SPLIT IN HALF AND BLOCKING STREET AT W167 STREET
AND WOODYCREST AVENEU
0500 PM TSTM WND DMG MANHATTAN 40.78N 73.97W
06/19/2017 NEW YORK NY EMERGENCY MNGR
TREE FELL ON A CAR AT W 78TH STREET BETWEEN AMSTERDAM
AND COLUMBUS
0510 PM FLASH FLOOD WHITE PLAINS 41.02N 73.76W
06/19/2017 WESTCHESTER NY SOCIAL MEDIA
BRONX RIVER PARKWAY SOUTHBOUND CLOSED DUE TO FLOODING
BETWEEN WESTCHESTER COUNTY CENTER AND CHATTERTON AVENUE
0517 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
06/19/2017 M43 MPH ANZ335 NY WXFLOW
37 KNOT THUNDERSTORM WIND GUST
0524 PM TSTM WND DMG HAVERSTRAW 41.19N 73.95W
06/19/2017 ROCKLAND NY SOCIAL MEDIA
DOWNED TREE ON THE PALISADES PARKWAY NORTHBOUND BETWEEN
EXITS 13 AND 14
0530 PM TSTM WND DMG RUTHERFORD 40.82N 74.11W
06/19/2017 BERGEN NJ TRAINED SPOTTER
TREE LIMB FELL ON A CAR ON FERONIA WAY
0536 PM TSTM WND DMG SOUTHBURY 41.49N 73.22W
06/19/2017 NEW HAVEN CT LAW ENFORCEMENT
BRANCH DOWN ON STONE GATE DRIVE COVERING THREE QUARTERS
OF THE ROAD
0536 PM FLASH FLOOD PARK SLOPE 40.67N 73.99W
06/19/2017 KINGS NY SOCIAL MEDIA
FLASH FLOOD IN GOWANUS SECTION OF BROOKLYN
0537 PM TSTM WND DMG WILTON 41.18N 73.42W
06/19/2017 FAIRFIELD CT LAW ENFORCEMENT
DOWNED TREE WHICH BROUGH DOWN UTILITY LINES AT 808
RIDGEFIELD ROAD BETWEEN RUSCOE ROAD AND BALD HILL ROAD
0537 PM TSTM WND DMG MARINE PARK 40.61N 73.93W
06/19/2017 KINGS NY SOCIAL MEDIA
TREE FELL ONTO HOME
0545 PM TSTM WND DMG FOREST HILLS 40.72N 73.85W
06/19/2017 QUEENS NY BROADCAST MEDIA
TREE FELL ON THE ROAD IN FOREST HILLS
0557 PM LIGHTNING MINEOLA 40.75N 73.64W
06/19/2017 NASSAU NY TRAINED SPOTTER
LIGHTNING STRIKE SPLITS TWO TREES AT 356 MINEOLA BLVD.
0618 PM TSTM WND DMG NORTH HAVEN 41.38N 72.86W
06/19/2017 NEW HAVEN CT LAW ENFORCEMENT
DOWNED TREE AT MONTOWESE AVENUE AND FITCH STREET
&&
JELocal storm report, Jun 19, 10:34 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG HO-HO-KUS 41.00N 74.10W
06/19/2017 BERGEN NJ BROADCAST MEDIA
LARGE TREE FELL ON HOUSE
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:13 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 18 hr |
| Jun 20, 7:44 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 9 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.